Re: going off doxycycline?
I have a little doxy story to tell, which may or maynot help someone here.
I never had a serious skin problem before but past yr it has definitely been degenerating. This Feb, when I went back home, my mom saw my skin and started bugging out..but really it wasn't that AWFUL, just getting a bit bad.
Anyway, so she made me go to her derm and I got on doxy. In jsut 3 or 4 days I had immaculate skin, really really immaculate. So after about 2 weeks, I thought it was time to ween off (ok it wasn't derm authorized). While weening off, I started getting bad itches all over my body. I just wouldn't stop itching!! I thought it was a bad allergic reaction and was also on some antibiotics coz I had the flu, and eventually within few more days, I stopped.
My skin got worse after that. So when I went back home again in July, I thought, hell, let's try it again. So I did. Exact same thing happened. Immaculate skin in 3-4 days. Except this time I got some rashes on my arms and I stopped within 7 days.
Then my skin got REALLLY bad. And now it's just atrocious. I'm finally seeing a derm of my own (instead of waiting to go home everytime) and am on Accutane. I'm not seeing any drastic results so far but it's a 4 mth course and I'm just finishing mth 1. I think the stem of the prob was probably that I stopped it by myself w/o a derm. regulating me and now I've made things worse. That's just my own theory though. 2 derms I've seen here tell me that the doxy has nothing to do with my atrocious skin (but I don't believe them!!).